Ive been having a Gerd Flareup anyone get pains in there stomach above there navel sharp pain stays for ahwile.My ppi has been Zegerid 40 mg for a few months,and ive been taking mylanta??Anyone help me i scared??
p.s I had the scope ultra sound done in the last 2 years..
I have had those type pains. I had been taking prevacid for over 2 years when I had sharp pains above the navel, sometimes to the right side, and in the chest (pain description fit that of a heart attack-which it wasn't). My Endo said this type of pain is typically caused by 3 things: 1) Gastritis, 2) ulcer, or 3) hiatal hernia with Gerd. An upper endo and other tests can determine this.
In my case, I wound up in the hospital with severe stomach pain (above the navel) and chest pain. $26,000 in tests later and the result was gastritis and hiatal hernia with GERD. In my case the gastritis was not caused by cancer, H Pylori or other infections. My endo explained that in a number of cases where the cause isn't clear the problem may be stress related and that the more stressed (even if you aren't aware of any stress) a person is the more the symptoms present.
He explained that over time ppi's become less effective and you may need to change meds. I am now on Priolsec (prescription strength 40mg) which I will have to purchase OTC in 2 months because my insurance will not cover more than 60 days out of 150. Doctor says I will have to take it for a long time. He says that surgery should be viewed as a last option since it can actually cause more problems.
He also said that light exercise, stay away from carbonated beverages, caffeine and chocolate will help.
Hope this brings you help and ease the scare. By all means, continue your meds, get re-tested. Try to relax, raise the head of your bed (not by pillows but by raising the legs), sleep on your left side (Endo said that seems to help keep the acid down and may lessen the pain), do not over breathe as hyperventilating can cause gas-like pains.